Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 14, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Oct 16, 2016, 2:24 AM MDT for 18 counties in Colorado; 4 counties in Utah. It took effect at Oct 16, 2016, 12:00 PM MDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 2:24 AM MDT (08:24 UTC)
- In effect from
- Oct 16, 2016, 12:00 PM MDT
- Expired
- Oct 17, 2016, 9:00 AM MDT
- In force
- 21 hr
- Issued by
- NWS Grand Junction, CO
All 22 counties
Archuleta County, CO, Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 32 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WWUS75 KGJT 160824 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 224 AM MDT SUN OCT 16 2016 ...WINDY CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON... A STRONG WESTERLY JET STREAM WILL BEGIN TO PASS OVER EASTERN UTAH AND WESTERN COLORADO TODAY. WITH HEATING OF THE DAY ATMOSPHERIC MIXING WILL BRING SOME OF THESE STRONG WINDS DOWN TO THE SURFACE TODAY RESULTING IN GUSTY WINDS BEGINNING THIS AFTERNOON AND PERSISTING INTO THE EVENING HOURS. WINDS WILL STAY UP ALONG THE RIDGE LINES AND MOUNTAIN TOPS THROUGH MONDAY MORNING. COZ002-005>008-UTZ024-027-029-161630- /O.NEW.KGJT.WI.Y.0014.161016T1800Z-161017T0200Z/ CENTRAL YAMPA RIVER BASIN-UPPER YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER... STEAMBOAT SPRINGS...GRAND JUNCTION...FRUITA...PALISADE... DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE... EDWARDS...GLENWOOD SPRINGS...CARBONDALE...VERNAL...BALLARD... MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 224 AM MDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * TIMING...BEGINNING AROUND NOON TODAY, PERSISTING THROUGH 8 PM THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-003-004-009-010-012-013-017-019-UTZ023-025-028-161630- /O.NEW.KGJT.WI.Y.0014.161016T1800Z-161017T1500Z/ LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS- ELKHEAD AND PARK MOUNTAINS-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- SOUTHWEST SAN JUAN MOUNTAINS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...RIO BLANCO... COLUMBINE...HAHNS PEAK...TOPONAS...ASPEN...VAIL...SNOWMASS... CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD...TRAPPERS LAKE... RIDGWAY...GLADE PARK...SILVERTON...RICO...HESPERUS...MANILA... DUTCH JOHN...MONTICELLO 224 AM MDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY. * TIMING...BEGINNING AROUND NOON TODAY, PERSISTING THROUGH 9 AM MONDAY MORNING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
5 follow-up statements
983 WWUS75 KGJT 161247 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 647 AM MDT SUN OCT 16 2016 ...WINDY CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON... A STRONG WESTERLY JET STREAM WILL BEGIN TO PASS OVER EASTERN UTAH AND WESTERN COLORADO TODAY. WITH HEATING OF THE DAY ATMOSPHERIC MIXING WILL BRING SOME OF THESE STRONG WINDS DOWN TO THE SURFACE TODAY RESULTING IN GUSTY WINDS BEGINNING THIS AFTERNOON AND PERSISTING INTO THE EVENING HOURS. WINDS WILL STAY UP ALONG THE RIDGE LINES AND MOUNTAIN TOPS THROUGH MONDAY MORNING. COZ018-162100- /O.EXA.KGJT.WI.Y.0014.161016T1800Z-161017T1500Z/ NORTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...TELLURIDE...OURAY...LAKE CITY 647 AM MDT SUN OCT 16 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY. * TIMING...BEGINNING AROUND NOON TODAY...PERSISTING THROUGH 9 AM MONDAY MORNING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. * VISIBILITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ002-005>008-UTZ024-027-029-162100- /O.CON.KGJT.WI.Y.0014.161016T1800Z-161017T0200Z/ CENTRAL YAMPA RIVER BASIN-UPPER YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER... STEAMBOAT SPRINGS...GRAND JUNCTION...FRUITA...PALISADE... DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE... EDWARDS...GLENWOOD SPRINGS...CARBONDALE...VERNAL...BALLARD... MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 647 AM MDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...BEGINNING AROUND NOON TODAY...PERSISTING THROUGH 8 PM THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-003-004-009-010-012-013-017-019-UTZ023-025-028-162100- /O.CON.KGJT.WI.Y.0014.161016T1800Z-161017T1500Z/ LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS- ELKHEAD AND PARK MOUNTAINS-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- SOUTHWEST SAN JUAN MOUNTAINS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...RIO BLANCO... COLUMBINE...HAHNS PEAK...TOPONAS...ASPEN...VAIL...SNOWMASS... CRESTED BUTTE...TAYLOR PARK...MARBLE...BUFORD...TRAPPERS LAKE... RIDGWAY...GLADE PARK...SILVERTON...RICO...HESPERUS...MANILA... DUTCH JOHN...MONTICELLO 647 AM MDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM MDT MONDAY... * TIMING...BEGINNING AROUND NOON TODAY...PERSISTING THROUGH 9 AM MONDAY MORNING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
760 WWUS75 KGJT 162000 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT SUN OCT 16 2016 .A STRONG WESTERLY JET STREAM WILL BEGIN TO PASS OVER EASTERN UTAH AND WESTERN COLORADO TODAY. WITH HEATING OF THE DAY ATMOSPHERIC MIXING WILL BRING SOME OF THESE STRONG WINDS DOWN TO THE SURFACE TODAY RESULTING IN GUSTY WINDS BEGINNING THIS AFTERNOON AND PERSISTING INTO THE EVENING HOURS. WINDS WILL STAY UP ALONG THE RIDGE LINES AND MOUNTAIN TOPS THROUGH MONDAY MORNING. COZ001-170200- /O.EXT.KGJT.WI.Y.0014.000000T0000Z-161017T0200Z/ LOWER YAMPA RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR 200 PM MDT SUN OCT 16 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ002-005>008-UTZ024-027-029-170200- /O.CON.KGJT.WI.Y.0014.000000T0000Z-161017T0200Z/ CENTRAL YAMPA RIVER BASIN-UPPER YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN- EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER... STEAMBOAT SPRINGS...GRAND JUNCTION...FRUITA...PALISADE... DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE... EDWARDS...GLENWOOD SPRINGS...CARBONDALE...VERNAL...BALLARD... MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 200 PM MDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-004-009-010-012-013-017>019-UTZ023-025-028-170400- /O.CON.KGJT.WI.Y.0014.000000T0000Z-161017T1500Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...HAHNS PEAK... TOPONAS...ASPEN...VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK... MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK... TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO...HESPERUS... MANILA...DUTCH JOHN...MONTICELLO 200 PM MDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
598 WWUS75 KGJT 170207 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 807 PM MDT SUN OCT 16 2016 COZ001-002-005>008-UTZ024-027-029-170315- /O.EXP.KGJT.WI.Y.0014.000000T0000Z-161017T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-EASTERN UINTA BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...STEAMBOAT SPRINGS...GRAND JUNCTION...FRUITA...PALISADE... DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE... EDWARDS...GLENWOOD SPRINGS...CARBONDALE...VERNAL...BALLARD... MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 807 PM MDT SUN OCT 16 2016 ...WIND ADVISORY HAS EXPIRED... $$ COZ003-004-009-010-012-013-017>019-UTZ023-025-028-171015- /O.CON.KGJT.WI.Y.0014.000000T0000Z-161017T1500Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...HAHNS PEAK... TOPONAS...ASPEN...VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK... MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK... TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO...HESPERUS... MANILA...DUTCH JOHN...MONTICELLO 807 PM MDT SUN OCT 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY... * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. LOCALLY HIGHER GUSTS TO 70 MPH POSSIBLE OVER THE HIGHER PASSES AND WIND PRONE AREAS. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
482 WWUS75 KGJT 171034 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 434 AM MDT MON OCT 17 2016 COZ003-004-009-010-012-013-017>019-UTZ023-025-028-171500- /O.CON.KGJT.WI.Y.0014.000000T0000Z-161017T1500Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...HAHNS PEAK... TOPONAS...ASPEN...VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK... MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK... TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO...HESPERUS... MANILA...DUTCH JOHN...MONTICELLO 434 AM MDT MON OCT 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO BE CAPABLE OF TOPPLING TRASH CANS AND BRINGING DOWN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
539 WWUS75 KGJT 171504 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 904 AM MDT MON OCT 17 2016 COZ003-004-009-010-012-013-017>019-UTZ023-025-028-171615- /O.EXP.KGJT.WI.Y.0014.000000T0000Z-161017T1500Z/ ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...COLUMBINE...HAHNS PEAK... TOPONAS...ASPEN...VAIL...SNOWMASS...CRESTED BUTTE...TAYLOR PARK... MARBLE...BUFORD...TRAPPERS LAKE...RIDGWAY...GLADE PARK... TELLURIDE...OURAY...LAKE CITY...SILVERTON...RICO...HESPERUS... MANILA...DUTCH JOHN...MONTICELLO 904 AM MDT MON OCT 17 2016 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING AND ARE EXPECTED TO REMAIN BELOW THESE LIMITS THROUGH THE REMAINDER OF THE DAY. HOWEVER, BREEZY CONDITIONS WILL PERSIST AHEAD OF A COLD FRONT WHICH WILL DRIFT SOUTHWARD ACROSS EASTERN UTAH AND WESTERN COLORADO DURING THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 15, 10:48 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 15, 10:48 PM MDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1048 PM MDT Sat Oct 15 2016 .SHORT TERM...(Tonight through Sunday night) Issued at 301 PM MDT Sat Oct 15 2016 Should continue unseasonably warm and remain dry across most of our CWA through Sunday night. The only exception is the far northwest corner of our CWA, including the eastern Uinta Mountains where minimal threat of precipitation will be possible. Then a little better chance of showers Sunday night across the northern border region of our CWA as an embedded disturbance swings on through. Breezy southwest winds are expected again by Sunday afternoon across our CWA, similar to this afternoon and yesterday afternoon. And again expect localized fire weather concerns where fuels are considered vulnerable. .LONG TERM...(Monday through Saturday) Issued at 301 PM MDT Sat Oct 15 2016 Little change is seen in the pattern and sensible weather for our CWA until late Tuesday and Wednesday when a more significant shortwave trough is likely to roll across our CWA. Continues to be some significant differences between GFS and EC models on intensity and speed of movement of trough over our area. EC has been consistently showing a very progressive system with moisture mainly remaining north of I-70, then moving well east of our area by late Wednesday afternoon. The GFS is now leaning more towards the EC solution, having shown in yesterday's runs a deepening trough over our CWA which kept the troughiness and moisture over our CWA into Thursday morning. Due to consistency considerations, have more confidence in the EC solution than the GFS. Both models then develop upper high/ridge into the western states for the remainder of the week, with the EC building a higher amplitude ridge than the GFS, with the EC supporting higher temperatures across our CWA than the GFS. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1048 PM MDT Sat Oct 15 2016 Light...decoupled valley wind overlaid by a strong southwest wind will lead to areas of llws through mid to late morning sunday. As temperatures warm and begin to mix the atmosphere these winds should re-emerge at the surface and bring another concern with gusts over 30 mph and possibly as high as 50 mph through sunset on Sunday. VFR conditions will prevail with cigs above 120kft agl. The probability of blowing dust limiting vsby to near mvfr is very small but can not be ruled out...confidence is low so no mention in this round of tafs. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...JRP LONG TERM...JRP AVIATION...TGJT
Hazardous weather outlook, Oct 15, 5:59 AM MDT, 20 hours 25 minutes before
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
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.